Neurological Sciences

, Volume 33, Issue 3, pp 627–629

Cerebral venous and sinus thrombosis associated with subcutaneous immunoglobulin injection and oral contraceptive use

Authors

    • Division of Cerebral Vascular Diseases, Sparrow Health System, Department of Neurology and OphthalmologyMichigan State University
  • Archit Bhatt
    • Division of Cerebral Vascular Diseases, Sparrow Health System, Department of Neurology and OphthalmologyMichigan State University
  • Rany Aburashed
    • Division of Cerebral Vascular Diseases, Sparrow Health System, Department of Neurology and OphthalmologyMichigan State University
  • Stephen Burton
    • Division of Cerebral Vascular Diseases, Sparrow Health System, Department of Neurology and OphthalmologyMichigan State University
Case Report

DOI: 10.1007/s10072-011-0778-y

Cite this article as:
Min, J., Bhatt, A., Aburashed, R. et al. Neurol Sci (2012) 33: 627. doi:10.1007/s10072-011-0778-y
  • 169 Views

Abstract

Although patients of cerebral sinus thrombosis after intravenous immunoglobulin (IVIG) has been previously reported; reports of cerebral venous thrombosis secondary to subcutaneous injection of immunoglobulin (SIG) in conjunction with oral contraceptives are nonexistent in the current literature. We describe here a patient of cerebral venous and sinus thrombosis occurring after the combination of SIG and oral contraceptive use. Furthermore, we shall explore proper clinical precautions for someone who receives IG therapy, especially in conjunction with the use of oral contraceptives.

Keywords

Cerebral sinus thrombosisSubcutaneous injection of immunoglobulin (SIG)Oral contraceptives

Copyright information

© Springer-Verlag 2011